Thunderstorm Wind, Bradley
- When
- May 2, 7:20 PM CST
- Where
- Bradley County, Johnsville
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.367, -92.017
Thunderstorm winds knocked down some trees and power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 2, 7:15 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 815 PM CDT THU MAY 2 2002 HAVE SENT OUT A QUICK UPDATE TO REMOVE SEVERE THUNDERSTORM WATCH 213 WHICH EXPIRED AT 800 PM. LOWERED POPS IN CENTRAL/EAST GROUP TO SLIGHT CHANCE. FOR NOW...WILL LEAVE REMAINDER OF FORECAST UNCHANGED AS EVERYTHING LOOKS TO BE ON TRACK. HAVE ALSO REMOVED SEVERE WORDING...AS THE THREAT FOR ORGANIZED SEVERE WEATHER HAS MOVED EAST. HAVE ISSUED SPS TO ACCOUNT FOR POSSIBLE STRONG STORMS FOR THE REMAINDER OF THE EVENING. FCSTID = 57 .LZK...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-030930- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 200PM CDT THU MAY 2 2002 ...SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF ARKANSAS TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF ARKANSAS TODAY AND TONIGHT....BUT THE BIGGEST THREAT OF ANY SEVERE WEATHER WILL BE IN CENTRAL AND SOUTHERN SECTIONS THIS AFTERNOON AND EVENING... A COLD FRONT WAS MOVING SLOWLY SOUTH ACROSS CENTRAL ARKANSAS THIS AFTERNOON AND IT WILL CONTINUE TO MOVE SOUTH INTO TONIGHT... REACHING THE LOUISIANA BORDER EARLY TONIGHT. WARM AIR ALOFT HAS KEPT PRECIPITATION ASSOCIATED WITH THE COLD FRONT TO SCATTERED SHOWERS AND THUNDERSTORMS. HOWEVER...THERE IS STILL A THREAT THAT SEVERE THUNDERSTORMS COULD DEVELOP THIS AFTERNOON AND EVENING ALONG AND JUST TO THE NORTH OF THE COLD FRONT...AND ISOLATED SEVERE STORMS COULD DEVLOP TO THE SOUTH OF THE FRONT. THE MAIN SEVERE WEATHER THREAT...SHOULD SEVERE THUNDERSTORMS DEVELOP...WILL BE LARGE HAIL AND DAMAGING WIND. AN ISOLATED TORNADO CANNOT BE RULED OUT ALONG THE COLD FRONT. THE CHANCE OF SEVERE THUNDERSTORMS IN NORTHERN ARKANSAS APPEARS TO BE VERY SLIM...BUT AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL THIS AFTERNOON CANNOT BE RULED OUT. STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS MAY NEED TO BE ACTIVATED LATER THIS AFTERNOON OR EARLY TONIGHT... ESPECIALLY IN CENTRAL AND SOUTHERN ARKANSAS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 29
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
548 PM CDT THU MAY 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM DE WITT AR 1.75 INCH HAIL
05/02/02 ARKANSAS REPORTED BY LAW
ENFORCEMENT
57/46PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
621 PM CDT THU MAY 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 3 E RAGTOWN AR .88 INCH HAIL
05/02/02 MONROE REPORTED BY
PUBLIC
57/46PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
621 PM CDT THU MAY 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 3 E RAGTOWN AR .88 INCH HAIL 05/02/02
MONROE REPORTED BY PUBLIC
57/46ARZ047-056-057-063>065-067>069-030155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 806 PM CDT THU MAY 2 2002 ...SEVERE THUNDERSTORM WATCH 213 FOR PARTS OF SOUTHERN ARKANSAS HAS EXPIRED... THE COUNTIES THAT WERE IN THIS WATCH INCLUDED ARKANSAS.... BRADLEY...CALHOUN...CLEVELAND...DESHA...DREW...JEFFERSON AND LINCOLN. WHILE THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS COME TO AN END ...STRONG THUNDERSTORMS ARE STILL POSSIBLE FOR THE NEXT SEVERAL HOURS ACROSS PARTS OF SOUTHERN ARKANSAS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 56
The Little Rock radar (KLZK), 165 km away, was scanning. The volume nearest the first event began at 01:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down some trees and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296930.